Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 1, 2020, 2:36 AM MST for 6 counties in New Mexico. It took effect at Jan 1, 2020, 5:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2020, 2:36 AM MST (09:36 UTC)
- In effect from
- Jan 1, 2020, 5:00 AM MST
- Expired
- Jan 1, 2020, 8:02 PM MST
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, Guadalupe County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 110 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577 WWUS75 KABQ 010936 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 236 AM MST Wed Jan 1 2020 NMZ223-011800- /O.NEW.KABQ.WI.Y.0001.200101T1200Z-200102T0400Z/ Central Highlands- 236 AM MST Wed Jan 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands, including portions of Interstate 40 near Clines Corners. * WHEN...Until 9 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected on north to south oriented roads. Westbound travelers on Interstate 40 will encounter strong headwinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ233>235-011800- /O.NEW.KABQ.WI.Y.0001.200101T1600Z-200102T0100Z/ Guadalupe County-Quay County-Curry County- 236 AM MST Wed Jan 1 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Guadalupe County, Quay County and Curry County. This includes Interstate 40 from Santa Rosa to Tucumcari. * WHEN...From 9 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected on north to south oriented roads. Westbound travelers on Interstate 40 will encounter strong headwinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
911 WWUS75 KABQ 011736 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1036 AM MST Wed Jan 1 2020 NMZ223-020400- /O.CON.KABQ.WI.Y.0001.000000T0000Z-200102T0400Z/ Central Highlands- 1036 AM MST Wed Jan 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands, including portions of Interstate 40 near Clines Corners. * WHEN...Until 9 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected on north to south oriented roads. Westbound travelers on Interstate 40 will encounter strong headwinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ233>235-020100- /O.CON.KABQ.WI.Y.0001.000000T0000Z-200102T0100Z/ Guadalupe County-Quay County-Curry County- 1036 AM MST Wed Jan 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Guadalupe County, Quay County and Curry County. This includes Interstate 40 from Santa Rosa to Tucumcari. * WHEN...From 9 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected on north to south oriented roads. Westbound travelers on Interstate 40 will encounter strong headwinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
224 WWUS75 KABQ 020046 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 546 PM MST Wed Jan 1 2020 NMZ233>235-020200- /O.EXP.KABQ.WI.Y.0001.000000T0000Z-200102T0100Z/ Guadalupe County-Quay County-Curry County- 546 PM MST Wed Jan 1 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Westerly winds have decreased in speed across Guadalupe, Quay and Curry counties. Though a few gusts near 35 mph will remain possible through the evening, speeds will generally continue to trend downward. Therefore, the wind advisory will expire at 6 pm. $$ NMZ223-020400- /O.CON.KABQ.WI.Y.0001.000000T0000Z-200102T0400Z/ Central Highlands- 546 PM MST Wed Jan 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands, including portions of Interstate 40 near Clines Corners. * WHEN...Until 9 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds are expected on north to south oriented roads. Westbound travelers on Interstate 40 will encounter strong headwinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
717 WWUS75 KABQ 020302 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 802 PM MST Wed Jan 1 2020 NMZ223-020415- /O.CAN.KABQ.WI.Y.0001.000000T0000Z-200102T0400Z/ Central Highlands- 802 PM MST Wed Jan 1 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds have rapidly decreased around Clines Corners, thus the Wind Advisory is cancelled. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 1, 2:31 AM MST, 5 minutes earlier.
Area forecast discussion, Jan 1, 2:31 AM MST, 5 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 231 AM MST Wed Jan 1 2020 .SYNOPSIS... Strong westerly winds will impact east-central New Mexico from Clines Corners to the TX border with 25 to 35 mph winds and gusts upwards of 50 mph this afternoon. Daytime highs also warm above normal toward the upper 50s across eastern NM today, remaining cooler in the upper 30s for western and northern NM, with 40s for the Rio Grande Valley. A fast moving winter weather system will bring some snow showers for portions of western and northern NM this evening, shifting toward eastern NM Thursday. There may be some visibility reductions from moderate to heavier snow showers, however accumulations are expected to be light. This will also bring colder temperatures Thursday and Friday before warmer weather returns this weekend. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH THURSDAY)... Weather conditions deteriorate for some areas today, and then for all remaining locations within the forecast area tonight as perturbed northwest flow arrives. By this afternoon the Pacific low will swing over the southern tip of the Baja peninsula, filling in a few decameters as it does so. Upstream, a vigorous westerly jet will re-orient itself, diving into the western ConUS. Model projections of 160 to 180 kt at 300 mb are shown to dive southeastward over the Great Basin by late this afternoon. While speeds at this level will be much lower over NM, west northwest winds will be fairly strong, especially near and downwind of the central mountain chain. The deepening lee side surface trough is expected to assist these strong winds in mixing surfaceward with gusty conditions along and east of the central mountains/highlands where a wind advisory will be issued for today. Temperatures will observe notable rises in eastern zones due to compressional warming from the downsloping winds while remaining areas will have more tempered increases. As the aforementioned jet continues to work farther into the western states, the flow will buckle with vorticity lobes rushing toward NM tonight. This will spread light precipitation into NM tonight into Thursday with a brief-lived closed low potentially taking shape over the state on Thursday when the base of the trough is moving through. The majority of forecast models have backed off further on QPF, but the NAM and HREF are now significantly more aggressive and generous with precipitation amounts. The current QPF in our forecast package and that of WPC has nudged slightly toward the wetter NAM/HREF, but overall this still appears to be a fairly light snow (and afternoon rain in eastern plains) event. Snow accumulations of a couple to a few inches (mostly over high terrain) seem within reason. Cooler air will also spill into the state late tonight into Thursday with daytime highs running generally 5 to 15 degrees below average Thursday. LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)... Thursday's winter system will be replaced by stout N/NNW flow setting up over NM continuing to bring in colder air. This will limit daytime heating Friday keeping highs from warming much over their Thursday levels. A flattening ridge moves over NM Saturday with a lee side sfc trough producing downsloping westerlies through east-central NM. These two features will warm temperatures considerably for Saturday with highs near normal across the west in the upper 40s to low 50s, and above normal for the east in the upper 50s to low 60s. Zonal flow sets up aloft Sunday with an embedded wave moving through the northern Great Plains sending down a backdoor front into eastern NM. This will drop highs there back into the 50s for many areas without much effect on sensible weather elsewhere in the state. Differences remain with long range models solution of the next weather system either clipping northern NM (GFS) or bringing more notable precipitation as a deeper trof (ECMWF). Ensemble mean solutions of both the GFS and ECMWF show a progressive trof moving through without much fanfare other than a drop in temperatures. Have left in the drop in temperatures for early next week while only leaving a slight chance for the northern mountains near the CO border. 52/24 && .FIRE WEATHER... Temperatures rise today, especially in the eastern plains where the gusty downsloping winds will develop, and this will yield much lower minimum RH this afternoon. The northeastern to east central plains of NM are still forecast to observe minimum RH values of 15 to 20 percent this afternoon, and the strongest winds are expected to stretch along and near the I-40 corridor from Clines Corners to Tucumcari (and toward Clovis). The partial juxtaposition of these elements will create a couple hours of near-critical conditions near the I-40 corridor where gusts to 35 to 45 mph will be common. Into tonight and Thursday, the arrival of the cold front and accompanying precipitation will alleviate any critical fire weather concerns. As drier conditions return for the end of the week, temperatures will also return to, and even exceed, normal by the weekend. Breezy conditions could develop along/near the central mountain chain this weekend, but no definitively strong wind events are expected, and poor smoke ventilation will likely linger. Model uncertainties in the extended are present, but for now the mostly dry forecast will hold with periods of breeziness expected next week. 52 && .AVIATION... 06Z TAF CYCLE Upper low over Baja CA and associated clouds over NM slowly retreating to the south as nw flow aloft and associated short wave move into the central Rockies. Moderately strong nly drainage wind to redevelop at KSAF by 01/11Z. Deepening sfc low ne NM by 01/20Z will result in occasional wly wind gusts to around 40kt over the central mt chain along/north of Interstate 40 and ewd to the TX border. Mid clouds to increase over nw and north central NM by 02/03Z. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 34 18 38 14 / 10 30 5 0 Dulce........................... 32 7 34 2 / 10 30 10 0 Cuba............................ 33 17 33 11 / 5 40 20 0 Gallup.......................... 39 18 36 7 / 5 40 5 0 El Morro........................ 36 19 33 10 / 5 50 10 0 Grants.......................... 41 19 35 12 / 5 40 10 0 Quemado......................... 41 21 33 13 / 0 50 20 0 Datil........................... 42 23 34 16 / 0 30 10 0 Glenwood........................ 49 27 43 23 / 0 20 10 0 Chama........................... 27 3 29 0 / 20 40 20 10 Los Alamos...................... 39 20 35 13 / 0 30 20 5 Pecos........................... 38 21 33 15 / 0 40 30 10 Cerro/Questa.................... 31 8 29 1 / 0 40 30 10 Red River....................... 30 9 26 3 / 5 50 30 10 Angel Fire...................... 32 7 28 -5 / 5 50 30 10 Taos............................ 33 11 32 2 / 0 40 20 10 Mora............................ 43 19 33 11 / 0 40 30 10 Espanola........................ 40 20 38 12 / 0 30 20 10 Santa Fe........................ 36 21 33 15 / 0 40 30 10 Santa Fe Airport................ 39 20 35 14 / 0 30 20 5 Albuquerque Foothills........... 41 25 36 21 / 0 20 20 0 Albuquerque Heights............. 43 27 38 21 / 0 20 10 0 Albuquerque Valley.............. 45 24 40 20 / 0 20 10 0 Albuquerque West Mesa........... 43 26 38 21 / 0 20 10 0 Los Lunas....................... 45 25 42 19 / 0 20 10 0 Rio Rancho...................... 42 26 37 20 / 0 20 10 0 Socorro......................... 51 29 45 22 / 0 10 5 0 Sandia Park/Cedar Crest......... 37 24 32 18 / 0 20 20 0 Tijeras......................... 39 25 35 19 / 0 20 20 0 Moriarty/Estancia............... 43 22 36 13 / 0 20 20 10 Clines Corners.................. 39 23 33 15 / 0 40 30 20 Gran Quivira.................... 41 26 35 18 / 0 20 20 10 Carrizozo....................... 47 28 40 20 / 0 20 20 5 Ruidoso......................... 48 26 36 19 / 0 20 20 10 Capulin......................... 50 23 35 15 / 0 30 30 10 Raton........................... 47 20 36 9 / 0 40 30 10 Springer........................ 50 20 39 9 / 0 40 30 5 Las Vegas....................... 49 23 35 13 / 0 40 30 5 Clayton......................... 59 29 42 22 / 0 30 20 5 Roy............................. 54 26 39 16 / 0 30 30 5 Conchas......................... 58 29 45 21 / 0 20 30 10 Santa Rosa...................... 52 31 42 21 / 0 20 30 10 Tucumcari....................... 60 30 46 24 / 0 10 30 10 Clovis.......................... 57 33 44 25 / 0 5 30 10 Portales........................ 59 34 45 24 / 0 5 30 10 Fort Sumner..................... 58 32 45 23 / 0 10 30 10 Roswell......................... 62 34 51 28 / 0 5 20 10 Picacho......................... 58 32 46 25 / 0 10 20 10 Elk............................. 55 29 44 22 / 0 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM this morning to 6 PM MST this evening for the following zones... NMZ233>235. Wind Advisory until 9 PM MST this evening for the following zones... NMZ223. &&
Hazardous weather outlook, Jan 1, 2:32 AM MST, 4 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 232 AM MST Wed Jan 1 2020 NMZ201>241-021200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 232 AM MST Wed Jan 1 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong west winds of 25 to 35 mph with gusts up to 55 mph will produce strong head winds along the I-40 corridor from Clines Corners to the Texas border. Winds will increase this morning, peaking in the afternoon before tapering off through the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A fast moving winter weather system will move through New Mexico from northwest to southeast Thursday, bringing sudden drops in temperature and brisk northwest winds. Light snow accumulations will also accompany this system with the potential for sudden drops in visibility in any snow shower. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.